Doctor insights on:
Amoxicillin And Nosebleeds
A nosebleed is a symptom in which there is enough bleeding in the nose for a person to see it coming out of the nose or taste it going down the throat. Nosebleeds are often due to a broken small blood vessel, and stop when a clot forms at the break in the blood vessel. ...Read more
Been taking Augmentin (amoxicillin and clavulanate) for strep throat and also taking Lo Loestrin Fe. Missed 3 or 4 days of taking Augmentin (amoxicillin and clavulanate) and I'm having vaginal bleeding? Normal?
Call your doctor: It is not good to miss doses of your antibiotic when treating strep throat. You risk getting rheumatic heart disease. You must take all 10 days and may have to start again, ask your doctor about it. And an antibiotic can cause irregular periods. If irregularity persists through your next cycle or two, see your doc about this, too. ...Read more
No: Most people who have sore throat and cough have a viral infection, for which antibiotics offer no benefit. In the case of strep throat, Augmentin (amoxicillin and clavulanate) is overkill: penicillin or Amoxicillin are enough. In the case of bacterial pneumonia, there are more appropriate antibiotics than augmentin (amoxicillin and clavulanate). ...Read moreSee 1 more doctor answer
Given augmentin (amoxicillin and clavulanate) 875 mg and Robitussin with codeine for a sinus infection/bronchitis. Still have a lot of draining in my nose. Should i take mucinex?
Treated sinus infection with liquid augmentin (amoxicillin and clavulanate), (amoxicillin and clavulanate) didnt work, took augmentin (amoxicillin and clavulanate) pills, cold symptoms went away, swelling in face got worse. should i worry?
Be concerned: You should see your doctor to get this checked out. You may have a sinus infection and may need further evaluation. The liquid vs the pills should have no difference if taken as prescribed. If you have the swelling you must be seen to make sure there is resolution or that something else is not ongoing. Best wishes. ...Read more
4yo is on augmentin (amoxicillin and clavulanate) day 5 for sinus infection double ear infection. And she's still has a juicy bad chronic cough. And junky nose. When will this end?
Sinus infections: often take longer to go away than 5 days. Sometimes they need 2 courses of an antibiotic. Your daughter may also have a concurrent viral infection causing her cough, which certainly can last longer than 5 days. If she is not better after 7-10 days on her medication, or if she is worsening, she should be re-checked by her doctor. ...Read more
Overkill: It's way more than you need. First, most sore throats are caused by viruses, which can't be treated with antibiotics. Second, even if you had strep throat, a bacterial infection, you only need Amoxicillin or penicillin. Augmentin (amoxicillin and clavulanate) is unnecessary, and much more likely to cause diarrhea. ...Read more
I am taking augmentin (amoxicillin and clavulanate) for my sinus symtpoms, and sudafed, and using a nasal rinse and it has moved to my upper jaws. Only been taking for 2 days. ?
Anti-inflammatory : All are good, but if it (meaning pain, i presume) has moved to your upper jaws, an anti-inflammatory pain reliever such as Ibuprofen or Naproxen could be added to the treatment to help with that jaw pain and inflammation (take with food to avoid stomach irritation). Make sure your sudafed dose is at least 60mg three times a day to reduce the sinus congestion which is affecting the upper jaw. ...Read more
Can I take Advil cold and sinus (night) and Nasonex (mometasone) for a cold and sinus pains while taking azythromycin for a sinus infection?
They do interact: very slightly. since azithromycin when being eliminated by the liver does prevent these other drugs from being removed as fast. BUT, the small effect on the drug metabolism isn't going to be noticeable let alone being in any way dangerous/risky. Nasonex (mometasone) especially once it gets out of the nose is so low an amount in the body, that it can't ... well.... do anything outside of the nose/throat. ...Read moreSee 1 more doctor answer
Been taking Claritin (loratadine) niacin & Flonase for ringing in my ears and stuffiness. Can allergies cause the stuffy nose and slight ache in ears?
Some facial and Eye swelling after taking amoxicillin for ear infec should I stop its day3 of 7my child is allergic to Augmentin (amoxicillin and clavulanate) which was tried first?
Can I take omnicef and augmentin (amoxicillin and clavulanate) together? I have a sinus infection and was prescribed omnicef but im already on augmentin (amoxicillin and clavulanate) is this safe?
Similar class : Both are similar in way they attack bacteria. Overall Augmentin (amoxicillin and clavulanate) is more effective for sinus infections. Omnicef is not used too often anymore for sinus infections and this is supported by the Infectious Disease Society of America. may get more Belly issues on both together. If sinus infection persists with Augmentin (amoxicillin and clavulanate) it needs another antibiotic or no antibiotic as a virus/mold/pollution is cause ...Read more
I'm currently taking augmentin (amoxicillin and clavulanate) for sinus infection and bronchitis. Should i continue taking a probiotic or stop while on the antibiotics?
Probiotics: Probiotics is used to prevent the side effects of diarrhea from the antibiotics. Diarrhea can sometimes persist after the antibiotics. It may be beneficial to continue the probiotics until the diarrhea resolves. I recommend following up with your provider if you have diarrhea secondary to the use of antibiotics. ...Read more
It can: Augmentin (amoxicillin and clavulanate) is a combination penicillin-class antibacterial and beta-lactamase inhibitor indicated in the treatment of infections due to susceptible isolates of the designated bacteria for areas of the body including the ear. Consult with you doctor to see if it is the right medicine for you. ...Read more